Alert archive / Massachusetts / Special Weather Statements in 2011

Special Weather Statement, NWS Boston/Norton, MA

August 2, 2011Norfolk County, Massachusetts

NWS Boston/Norton, MA issued this special weather statement at Aug 2, 2011, 5:26 PM EDT for Norfolk County, Massachusetts. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 2, 2011, 5:26 PM EDT (21:26 UTC)
Expired
Aug 2, 2011, 6:00 PM EDT
In force
34 min
Issued by
NWS Boston/Norton, MA

County Norfolk County, MA

The radar

The Boston radar (KBOX), 37 km from the middle of the area, began a volume at 21:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Chatham, MA (KCHH), launched 12:00Z, 9.4 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Chatham, MA at 12:00Z on 2011-08-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 252 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Chatham, MA at 12:00Z on 2011-08-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 20 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
252 J/kg
Mixed-layer CIN
-188 J/kg
Mixed-layer LCL
1579 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
165 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

866 
WWUS81 KBOX 022126
SPSBOX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
526 PM EDT TUE AUG 2 2011

MAZ005-013>016-019-022200-
CENTRAL MIDDLESEX COUNTY MA-EASTERN NORFOLK MA-EASTERN PLYMOUTH
MA-SOUTHEAST MIDDLESEX MA-SUFFOLK MA-WESTERN NORFOLK MA-
526 PM EDT TUE AUG 2 2011

AT 522 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH AND
PENNY SIZED HAIL 2 MILES NORTH OF WELLESLEY...OR ABOUT 4 MILES WEST
OF NEWTON...MOVING SOUTHEAST AT 30 MPH.

* SOME LOCATIONS AFFECTED INCLUDE...WATERTOWN...NEWTON...DOVER...
  NEEDHAM...BRIGHTON...ALLSTON...BROOKLINE...WEST ROXBURY...
  WESTWOOD...DEDHAM...ROSLINDALE...FOREST HILLS...JAMAICA PLAIN...
  NORWOOD...HYDE PARK...BOSTON...SOUTH BOSTON...MATTAPAN...
  DORCHESTER...MILTON...CANTON...QUINCY...RANDOLPH...BRAINTREE...
  WEYMOUTH...HOLBROOK...HINGHAM AND AVON.

FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE.

&&

LAT...LON 4224 7083 4217 7089 4210 7107 4231 7141
      4242 7129 4233 7103 4231 7103 4232 7101
      4231 7098 4228 7101 4227 7099 4228 7096
      4230 7096 4230 7095

$$

BELK

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this special weather statement went out at Aug 2, 4:53 PM EDT, 33 minutes earlier.

Area forecast discussion, Aug 2, 4:53 PM EDT, 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
453 PM EDT TUE AUG 2 2011

.SYNOPSIS...
A COLD FRONT WILL MOVE OFFSHORE TONIGHT. LOW PRESSURE PASSING
SOUTH OF NEW ENGLAND LATE WEDNESDAY AND WEDNESDAY NIGHT MAY
PRODUCE A FEW SHOWERS ALONG THE SOUTH COAST. QUIET WEATHER
THURSDAY AND FRIDAY GIVES WAY TO ANOTHER CHANCE OF SHOWERS AND
THUNDERSTORMS SATURDAY NIGHT AND SUNDAY AS LOW PRESSURE MOVES
INTO SOUTHERN NEW ENGLAND. HIGH PRESSURE WILL BUILD INTO THE
REGION FROM THE WEST EARLY NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
MESOSCALE UPDATE 453 PM...

SHOWERS/STORMS HAVE INCREASED IN COVERAGE ACROSS SW NH AND NORTHERN
MA. EVEN A FEW ISOLATED SHOWERS HAVE POPPED UP ACROSS SE MA NEAR SEA
BREEZE FRONT. MESOANALYSIS CONTINUES TO SHOW MID LEVEL LAPSE RATES
AROUND 6C/KM WITH ML CAPES AROUND 1000 J/KG AND 0-6KM SHEAR OF
30-40KT.

SO FAR HIGHER STORM CORES HAVE STRUGGLED TO GET ABOVE FREEZING LEVEL
/AROUND 12KFT/ AND WE EXPECT THIS TO BE TREND THROUGH EARLY THIS
EVENING. MAIN THREATS ARE BRIEFLY GUSTY WINDS /35 MPH/ AND POSSIBLY
SMALL HAIL. OVERALL SEVERE THREAT IS LOW.

CLEARING SETS IN BEHIND COLD FRONT TONIGHT. EXPECT PATCHY FOG
ACROSS INTERIOR VALLEYS AS WELL AS NEAR S COAST.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH 6 PM WEDNESDAY/...
MAIN ITEM OF CONCERN IS EFFECTS OF MCS AS IT DIVES SE FROM UPPER
GREAT LAKES TONIGHT. MODELS HAVE BEEN INSISTENT THAT THIS FEATURE
WILL MOVE ACROSS SOUTHERN NEW ENGLAND OVER PAST FEW DAYS...IN
PARTICULAR NAM...BUT MODEL CONSENSUS NOW POINTS TO A MORE SOUTHERN
TRACK. INTERESTING TO NOTE NAM AND SREFS REMAIN MOST AGGRESSIVE IN
BRINGING RAINFALL INTO REGION WED...WHILE GFS/00Z ECMWF KEEP BULK
OF ANY ACTIVITY TO OUR S.

BASED UPON MID LEVEL FLOW AND CLIMATOLOGY WE FAVOR MORE SOUTHERN
GFS SOLUTION...AND WILL RESTRICT CHANCE POPS TO OUR FAR W/SW ZONES
WED AFTERNOON. IT IS USUALLY TOUGH TO GET REMNANTS OF MCS INTO
SOUTHERN NEW ENGLAND UNLESS SYSTEM ORIGINATES N OF GREAT LAKES.
WE WILL PROBABLY SEE A GOOD AMOUNT OF MID AND HIGH CLOUDS OVER
AREA...ESPECIALLY IN OUR WESTERN ZONES...BUT BALANCE OF DAY LOOKS
TO BE DRY.

FORECAST HIGHS LEAN MORE TOWARD GFS MOS GIVEN MODEL PREFERENCE.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/...
* MAINLY DRY AND SEASONABLE THURSDAY AND FRIDAY
* SHOWERS AND THUNDERSTORMS POSSIBLE SATURDAY NIGHT AND SUNDAY
* DRY WEATHER RETURNS EARLY NEXT WEEK

OVERVIEW...
MODELS ARE IN GOOD AGREEMENT ON OVERALL LARGE SCALE PATTERN
DURING THE EXTENDED PERIOD ALTHOUGH THERE IS MORE UNCERTAINTY WITH
THE DETAILS. MID LEVEL VORTEX OVER THE MARITIMES EARLY IN THE
PERIOD WILL LIFT OUT WITH SHORTWAVE RIDGING MOVING IN FOR FRI.
FROM THE THE WEEKEND INTO EARLY NEXT WEEK...A BROAD LOW AMPLITUDE
TROF WILL GRADUALLY DESCEND UPON THE GT LAKES AND NEW ENG AS
SHORTWAVES ROTATE AROUND JAMES BAY VORTEX. TIMING OF THESE
SHORTWAVES MOVING THROUGH THE LOW AMPLITUDE FLOW IS UNCERTAIN THIS
FAR OUT...BUT LATEST GUIDANCE SUGGESTS BEST CHANCE OF
SHOWERS/TSTMS WILL BE SAT NIGHT INTO SUNDAY FOLLOWED BY MOSTLY DRY
CONDITIONS EARLY NEXT WEEK. TEMPS WILL AVERAGE CLOSE TO
SEASONABLE NORMALS.

WED NIGHT...
MODEL CONSENSUS TRACKS LOW PRES FAR ENOUGH S OF NEW ENG TO KEEP
BULK OF SHOWERS/TSTM ACTIVITY TO THE SW AND S WED NIGHT.
DISCOUNTED SREF WHICH IS TOO FAR NORTH AND EAST WITH PRECIP
SHIELD. IT APPEARS OUR SW ZONES WILL HAVE BEST CHANCE TO CLIPPED
BY THE NE FRINGE OF THIS MCS WED EVENING AS DEEP LAYER THETA-E
GRADIENT MOVES INTO REGION FROM THE WEST. HIGHEST POPS WHICH WILL
BE IN THE CHC CATEGORY WILL BE FROM SW MA AND CT TO SW RI WITH
SLIGHT CHC POPS EXTENDING JUST TO THE NE FROM CENTRAL MA TO SE MA.
OTHERWISE MAINLY DRY WEATHER ALTHOUGH WITH MOCLDY SKIES.

THURSDAY AND FRIDAY...
MAINLY DRY WEATHER EXPECTED FOR MOST OF THIS PERIOD...ALTHOUGH
CANT RULE OUT A BRIEF SHOWER/TSTM DEVELOPING THU AFTERNOON IN WEAK
INSTABILITY AXIS...MAINLY INTERIOR LOCATIONS. MAX TEMPS REACHING
LOW AND MID 80S...BUT EXPECT SEABREEZES TO DEVELOP BOTH DAYS
WHICH WILL KEEP THE COAST COOLER.

SATURDAY INTO SUNDAY...
NEXT SHORTWAVE LIKELY TO AFFECT SNE SAT NIGHT INTO SUNDAY AS
FRONTAL WAVE MOVES EWD INTO THE REGION. THINK MOST OF SAT WILL BE
DRY..ESPECIALLY E ZONES WITH JUST A CHANCE OF SHOWERS REACHING W
ZONES IN THE AFTERNOON. SEASONABLE TEMPS SAT BUT MORE UNCERTAINTY
WITH SUNDAY TEMPS. IF SHOWERS LINGER THROUGH THE AFTERNOON THEN
OUR SUNDAY TEMPS MAY END UP TOO WARM...BUT IT COULD BE QUITE
HUMID.

MONDAY AND TUESDAY...
LOW CONFIDENCE FORECAST THIS FAR OUT...BUT LATEST GUIDANCE SUGGEST
MAINLY DRY AND SEASONABLE AS HIGH PRESSURE BUILDS IN FROM THE
WEST.

&&

.AVIATION /20Z TUESDAY THROUGH SUNDAY/...
FORECASTER CONFIDENCE LEVELS...
  LOW...LESS THAN 30 PERCENT
  MODERATE...30 PERCENT TO 60 PERCENT
  HIGH...GREATER THAN 60 PERCENT

130 PM...
HIGH CONFIDENCE IN TAFS. SCT SHRA/TS OVER CENTRAL NEW ENGLAND WILL
DEVELOP FARTHER S INTO CENTRAL/EASTERN MA THROUGH 20Z AND INTO RI/
CAPE COD 20-23Z. TSTMS MAY PRODUCE LARGE HAIL AND STRONG WIND
GUSTS. TAFS INCLUDE CB GROUP DURING BEST WINDOW FOR TSTMS AT
AIRPORT AS A HEADS UP...TAF AMD WILL BE ISSUED IF TSTMS BECOME
MORE LIKELY AT TERMINAL.

SHOWERS/TSTMS DIMINISH THIS EVENING. SHOULD SEE LOCAL MVFR VSBY IN
PATCHY FOG OVERNIGHT ACROSS INTERIOR VALLEYS AND AROUND S COAST.

VFR CIGS AOA 100 EXPECTED WED. SHOWERS SHOULD REMAIN SW OF NEW
ENGLAND THROUGH DAY...ALTHOUGH CIGS COULD LOWER TO MVFR TOWARD
EVENING AROUND BDL.

KBOS TERMINAL...
HIGH CONFIDENCE IN TAF. WIND SHIFT TO N EXPECTED 19Z-21Z. MAIN
TIME FRAME FOR TSTMS IS 21Z-00Z...SOME OF WHICH MAY PRODUCE HAIL
AND STRONG WIND GUSTS WITH BRIEF MVFR.

OUTLOOK...WEDNESDAY NIGHT THROUGH SUNDAY...

WEDNESDAY NIGHT...MEDIUM CONFIDENCE. MAINLY VFR BUT LOW PROB FOR A
PERIOD OF MVFR CONDITIONS IN SHOWERS/SCT TSTMS SW ZONES IN THE
EVENING. PATCHY LATE NIGHT MVFR/IFR FOG ALSO POSSIBLE IN NORMAL
FOG PRONE LOCATIONS.

THURSDAY THROUGH FRIDAY...MEDIUM TO HIGH CONFIDENCE. MAINLY VFR.
LOW PROB FOR A BRIEF SHOWER/TSTM THU AFTERNOON.

SATURDAY...MEDIUM CONFIDENCE. MAINLY VFR.

SAT NIGHT INTO SUNDAY...LOW TO MEDIUM CONFIDENCE.  CONDITIONS
LOWERING TO MVFR/IFR AS SHOWERS/SCT TSTMS MOVE IN FROM THE WEST.

&&

.MARINE...
STILL HAVE POTENTIAL FOR SCATTERED TSTMS THROUGH THIS EVENING...
MAINLY ON E MA WATERS WHERE STRONGER STORMS COULD PRODUCE HAIL AND
GUSTY WINDS. OTHERWISE LIGHT WINDS AND SEAS EXPECTED TONIGHT AND
WED WITH FLAT SEAS.

SHOWERS WED SHOULD REMAIN W OF RI BORDER THROUGH LATE AFTERNOON.

OUTLOOK...WEDNESDAY NIGHT THROUGH SUNDAY...

WINDS AND SEAS REMAIN BELOW SCA CRITERIA THROUGH SAT. THERE IS A
CHANCE FOR A PERIOD OF SCA SOUTHERLY WINDS SAT NIGHT INTO SUNDAY
AHEAD OF A FRONTAL WAVE. SCATTERED SHOWERS AND THUNDERSTORMS ARE
POSSIBLE SAT NIGHT INTO SUNDAY.

&&

.EQUIPMENT...
BLOCK ISLAND AWOS /KBID/ DEWPOINT IS ERRONEOUS AND FAA HAS BEEN
NOTIFIED. THERE IS NO ESTIMATE OF WHEN IT WILL BE FIXED. THIS MAY
AFFECT MOS GUIDANCE FOR KBID.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...NONE.

&&

SYNOPSIS...KJC/JWD
NEAR TERM...JWD
SHORT TERM...JWD
LONG TERM...KJC
AVIATION...KJC/JWD
MARINE...KJC/JWD
Hazardous weather outlook, Aug 2, 3:55 PM EDT, 1 hour 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
355 PM EDT TUE AUG 2 2011

CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-032000-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
355 PM EDT TUE AUG 2 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW
HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.

.DAY ONE...THROUGH EARLY EVENING.

WIDELY SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS CENTRAL AND
EASTERN MASSACHUSETTS...RHODE ISLAND AND PORTIONS OF SOUTHWEST NEW
HAMPSHIRE. AN ISOLATED STORM OR TWO COULD PRODUCE STRONG WIND
GUSTS AND HAIL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ230>237-250-251-254>256-032000-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
355 PM EDT TUE AUG 2 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...THROUGH EARLY EVENING.

WIDELY SCATTERED STRONG THUNDERSTORMS ARE POSSIBLE OVER THE
COASTAL WATERS ADJACENT TO EASTERN MASSACHUSETTS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Aug 2, 2:44 PM EDT, 2 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
244 PM EDT TUE AUG 2 2011

MAZ004>007-012>024-026-NHZ011-012-015-RIZ001>008-022200-
NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-
EASTERN ESSEX MA-SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-
SOUTHEAST MIDDLESEX MA-SUFFOLK MA-EASTERN NORFOLK MA-
NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-
SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-
NANTUCKET MA-NORTHERN MIDDLESEX MA-CHESHIRE NH-
EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH-
NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-
EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI-
BLOCK ISLAND RI-
INCLUDING THE CITIES OF...BARRE...FITCHBURG...FRAMINGHAM...
LOWELL...LAWRENCE...GLOUCESTER...MILFORD...WORCESTER...FOXBORO...
NORWOOD...CAMBRIDGE...BOSTON...QUINCY...TAUNTON...BROCKTON...
PLYMOUTH...FALL RIVER...NEW BEDFORD...MATTAPOISETT...CHATHAM...
FALMOUTH...PROVINCETOWN...VINEYARD HAVEN...NANTUCKET...AYER...
JAFFREY...KEENE...MANCHESTER...NASHUA...PETERBOROUGH...WEARE...
FOSTER...SMITHFIELD...PROVIDENCE...WEST GREENWICH...WARWICK...
BRISTOL...NARRAGANSETT...WESTERLY...NEWPORT...BLOCK ISLAND
244 PM EDT TUE AUG 2 2011

...A FEW SEVERE THUNDERSTORMS ARE POSSIBLE IN PARTS OF SOUTHERN
NEW ENGLAND THROUGH THIS EVENING...

SCATTERED SHOWERS AND THUNDERSTORMS HAVE FORMED ACROSS SOUTHERN
VERMONT AND SOUTHERN NEW HAMPSHIRE AS OF MID AFTERNOON.

MORE SHOWERS AND THUNDERSTORMS WILL DEVELOP ALONG AND NORTH OF
THE MASS PIKE...AND POSSIBLY INTO RHODE ISLAND AND SOUTHEAST
MASSACHUSETTS THROUGH THIS EVENING.

SOME OF THE STORMS MAY PRODUCE HAIL AND STRONG WIND GUSTS...
IN ADDITION TO FREQUENT LIGHTNING AND BRIEF DOWNPOURS. STRONGER
STORMS ARE MOST LIKELY FROM KEENE AND WORCESTER TO BOSTON AND
MANCHESTER.

THOSE WITH OUTDOOR PLANS SHOULD BE READY TO HEAD INSIDE IF
THUNDERSTORMS APPROACH. REMEMBER...IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

UPDATED WEATHER INFORMATION CAN BE FOUND ON NOAA WEATHER RADIO OR
FROM YOUR LOCAL MEDIA...AS WELL AS ONLINE AT WEATHER.GOV/BOSTON.

JWD
Special weather statement, Aug 2, 4:24 PM EDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
424 PM EDT TUE AUG 2 2011

MAZ004-026-NHZ011-015-022100-
CHESHIRE NH-NORTHERN WORCESTER MA-NORTHWEST MIDDLESEX COUNTY
MA-WESTERN AND CENTRAL HILLSBOROUGH NH-
424 PM EDT TUE AUG 2 2011

AT 421 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL OVER
FITZWILLIAM...OR ABOUT 5 MILES WEST OF JAFFREY...MOVING SOUTHEAST AT
20 MPH.

* SOME LOCATIONS AFFECTED INCLUDE...JAFFREY...RINDGE...WINCHENDON...
  SHARON...TEMPLE...NEW IPSWICH...MASON...GREENVILLE...FITCHBURG...
  ASHBY AND ASHBURNHAM.

FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE.

&&

LAT...LON 4277 7166 4253 7184 4274 7223 4289 7211

KJC
Special weather statement, Aug 2, 5:26 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
526 PM EDT TUE AUG 2 2011

MAZ005-013>016-019-022200-
CENTRAL MIDDLESEX COUNTY MA-EASTERN NORFOLK MA-EASTERN PLYMOUTH
MA-SOUTHEAST MIDDLESEX MA-SUFFOLK MA-WESTERN NORFOLK MA-
526 PM EDT TUE AUG 2 2011

AT 522 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH AND
PENNY SIZED HAIL 2 MILES NORTH OF WELLESLEY...OR ABOUT 4 MILES WEST
OF NEWTON...MOVING SOUTHEAST AT 30 MPH.

* SOME LOCATIONS AFFECTED INCLUDE...WATERTOWN...NEWTON...DOVER...
  NEEDHAM...BRIGHTON...ALLSTON...BROOKLINE...WEST ROXBURY...
  WESTWOOD...DEDHAM...ROSLINDALE...FOREST HILLS...JAMAICA PLAIN...
  NORWOOD...HYDE PARK...BOSTON...SOUTH BOSTON...MATTAPAN...
  DORCHESTER...MILTON...CANTON...QUINCY...RANDOLPH...BRAINTREE...
  WEYMOUTH...HOLBROOK...HINGHAM AND AVON.

FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE.

&&

LAT...LON 4224 7083 4217 7089 4210 7107 4231 7141
      4242 7129 4233 7103 4231 7103 4232 7101
      4231 7098 4228 7101 4227 7099 4228 7096
      4230 7096 4230 7095

BELK

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 2, 8:43 AM EDTSpecial Marine WarningBOX62 min
Aug 2, 5:16 PM EDTSevere Thunderstorm WarningBOXBarnstable29 min
Aug 2, 5:18 PM EDTSpecial Marine WarningBOX39 min
Aug 2, 6:16 PM EDTAreal Flood AdvisoryBOXEssex, Middlesex, Suffolk71 min
Aug 2, 6:23 PM EDTSpecial Weather StatementBOXSuffolk22 min
Aug 2, 6:43 PM EDTSpecial Marine WarningBOX32 min
Aug 2, 6:52 PM EDTSpecial Weather StatementBOXBarnstable23 min
Aug 2, 7:10 PM EDTSpecial Weather StatementBOXBarnstable20 min
Aug 2, 7:13 PM EDTSevere Thunderstorm WarningBOXBarnstable20 min
Aug 2, 7:17 PM EDTSpecial Weather StatementBOXBristol43 min
Aug 2, 7:22 PM EDTSpecial Marine WarningBOX23 min
Aug 2, 7:49 PM EDTSpecial Marine WarningBOX26 min
Aug 2, 1:08 AM EDTSpecial Weather StatementBOX52 min
Aug 2, 4:24 PM EDTSpecial Weather StatementBOXHillsborough36 min

Nearby

Special Weather Statements in Massachusetts, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.